Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 9, 2021, 3:23 PM EDT for Brantley County, Wayne County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 9, 2021, 4:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Brantley County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WWUS82 KJAX 091923
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Mon Aug 9 2021
GAZ136-151-152-250-264-092015-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
323 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Pierce,
Brantley, east central Ware, Wayne and northeastern Charlton Counties
through 415 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 9 miles north of Nahunta, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. ${elightingImpact} Minor flooding due to
heavy rainfall is possible.
Locations impacted include...
Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Fort Mudge,
Doctortown, Braganza and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3156 8170 3154 8167 3151 8166 3148 8162
3101 8203 3113 8228
TIME...MOT...LOC 1922Z 307DEG 7KT 3134 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NGUYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:50 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 9, 1:50 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 PM EDT Mon Aug 9 2021
.AVIATION...
[Through 18Z Tuesday]
A few showers and storms are ongoing along the east coast sea
breeze so far this afternoon. Slow storm motion definitely
occurring resulting locally heavy rainfall and storms weakening
within about 30-45 min, with new development to the west or
southwest of the initial cell. Storms around KSSI and KCRG will
be brief and push further west in the 1-2 hours. Could be t-storms
around KJAX and KVQQ by 19Z-21Z time frame so TEMPO groups are
included. A bit later time period for KGNV so TEMPO TSRA indicated
for 20Z-23Z. KSGJ probably not likely to see TSRA and so VCSH
should suffice through about 20Z. Showers and storms expected to
diminish by mid evening and dissipate by midnight. Possible
isolated convection Tuesday by 18Z but at the end of the TAF
period.
&&
.PREV DISCUSSION [918 AM EDT]...
.Near Term.../through Tuesday/...
For early this morning, low level moisture inland will likely lead
to fog formation again. As of yet, not seeing observations
indicating this potential, so expecting it to not be as widespread
or dense as last night.
Surface high pressure will be east northeast of the region Today,
yielding onshore flow from the Atlantic. A bit of upper short wave
energy moves into region in the afternoon, which will add a little
to instability this afternoon. Otherwise, convection Today will be
driven by diurnal instability, along with sea breeze interactions.
The east coast and gulf coast sea breezes will converge near the
I75 corridor later in the day. Expect to see best chance for more
organized activity to develop early in the afternoon near I95 on
the east coast sea breeze, then move inland through the remainder
of the afternoon, with greatest chances once sea breezes converge
near I75. This activity will diminish this evening with loss of
diurnal heating.
For Tuesday, surface high pressure will be northeast of the region
continuing the onshore flow, with the east coast sea breeze
dominant. Once again, weak upper short activity moves in during the
afternoon. The east coast sea breeze should get past I75 Tuesday
afternoon, so convergence with gulf sea breeze may not occur until
near the very western edge of forecast area. Once again, greatest
chance for convection will be inland, with the east coast drying out
in the afternoon.
Temperatures will trend near normal this period.
.Short Term.../Tuesday night through Thursday/...
Very little change in the overall pattern through this period.
Surface high will be centered to the northeast, continuing the
onshore flow pattern from the Atlantic. The east coast sea breeze
along with diurnal heating will be the driving forces for
convective activity. As the sea breeze pushes inland the chances
for convection will decrease from east to west. The best chance
each day will be across inland portions of forecast area.
Temperatures this period will trend near normal.
.Long Term.../Thursday night through Sunday/...
Pattern of high pressure to the northeast and onshore flow will
continue through Friday. The high will weaken and build more
toward the east over the weekend as a frontal zone moves into the
southeastern US. Long range models are depicting an increase in
tropical moisture later in the weekend, with the possibility for
some sort of tropical wave or low to be in the vicinity. Models
are inconsistent with location and intensity of such energy, but
the expected increase in moisture will lead to higher
precipitation chances as the weekend progresses.
Temperatures this period will trend near normal through Saturday,
then a little below Sunday due to anticipated increase in cloud and
rain coverage.
.Marine...
Surface high pressure will be northeast of the region this week.
Rip Currents: SE GA: Moderate through Tuesday
NE FL: Moderate through Tuesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 72 91 72 / 10 30 10 40 10
SSI 78 89 78 89 78 / 10 20 10 20 0
JAX 75 92 75 91 75 / 0 50 10 30 10
SGJ 75 89 75 90 75 / 0 30 10 20 10
GNV 74 92 73 91 73 / 30 50 10 50 10
OCF 73 92 73 92 73 / 30 40 10 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 9, 1:03 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Mon Aug 9 2021
GAZ153-154-091745-
Inland Glynn GA-Coastal Glynn GA-
103 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Glynn County
through 145 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction and Country Club Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 8138 3112 8146 3121 8163 3131 8147
TIME...MOT...LOC 1702Z 146DEG 4KT 3119 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 9, 1:35 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
135 PM EDT Mon Aug 9 2021
FLZ125-091800-
Coastal Duval FL-
135 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Duval
County through 200 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
UNF. This storm was nearly stationary or drifting west at 5 mph.
HAZARD...Winds of 40 mph and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
UNF and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8143 3025 8143 3025 8144 3019 8144
3017 8153 3023 8156 3031 8156 3032 8144
3025 8142 3024 8142
TIME...MOT...LOC 1734Z 070DEG 3KT 3025 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 9, 3:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Mon Aug 9 2021
GAZ136-151-152-250-264-092015-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
323 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Pierce,
Brantley, east central Ware, Wayne and northeastern Charlton Counties
through 415 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 9 miles north of Nahunta, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. ${elightingImpact} Minor flooding due to
heavy rainfall is possible.
Locations impacted include...
Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Fort Mudge,
Doctortown, Braganza and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3156 8170 3154 8167 3151 8166 3148 8162
3101 8203 3113 8228
TIME...MOT...LOC 1922Z 307DEG 7KT 3134 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NGUYENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:01 PM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Aug 8, 8:51 PM EDT | River Flood Warning | JAX | Gilchrist, Suwannee | 22 days |
| Aug 9, 1:35 PM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Aug 9, 3:26 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 9, 7:15 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Aug 8, 8:12 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
| Aug 8, 8:29 PM EDT | Special Weather Statement | JAX | Charlton | 31 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Aug 9, 4:22 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.